73.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Anyone experienced hearing probs and dizziness

6 REPLIES 6
Guest user
Not applicable

Re: Anyone experienced hearing probs and dizziness

Hi,

Like you Lilacblushes, if I turn over onto my left side in bed, I go extremely dizzy, but I've had this problem on and off for the last fifteen years, now I never turn onto my left side.

Mine started in 1993, just after my mum died, so at the time, the doctors put it down to the stress of mum dying, but three years on and I was still having problems each time I bent over or turned to the left.

I went through umpteen tests, to no avail, in the end I seem to get myself better with relaxation and painkillers, but I started Tamoxifen last July and Easter of this year I turned onto my left side in bed and without warning the room spun. It made me terribly ill. I went to see my GP who in turn sent me to see a specialist, but he said it was nothing to do with my ears, because if it was I would also be vomiting, which I don't, so he said it was stress......

I really feel they - specialist and the like, don't know how to treat dizziness. I asked about Tamoxifen would it be causing the dizziness, he said not.

So, here I am again, with no answers and just trying my very best not to trigger the dizziness off again.

Linda x

nic71
Member

Re: Anyone experienced hearing probs and dizziness

i know . i have been caught every now and then. the guilt trip is horrible !!!! but the relief can be blissful.

Guest user
Not applicable

Re: Anyone experienced hearing probs and dizziness

Oh I know I am constantly being nagged about using cotton buds .. but sometimes the itch is so bad you just have to !

nic71
Member

Re: Anyone experienced hearing probs and dizziness

don't know if this is any help, but i work in ear,nose,and throat, and what you describe sounds as if it is to do with problems with fluid or infection in the inner ear canal. there are a couple of other well known causes to do with irritation or debri in the fluid in the inner ear that surrounds the bones of the inner ear. it is usually treated fairly easily and some hospitals run clinics specifically aimed at these problems. in most of the cases i know of there is few if any common drug causes of these conditions. it quite commonly occurs after a cold or upper respiritory infection. the most common name for one of the causes is glue ear which is a description of the collection of a thick mucous type fluid behind the ear drum. any e.n.t doc will tell you not to use cotton buds as they push the earwax back into the ear canal rather than extract it. you are better off using warm olive oil to loosen and aid the movement of the wax which the ear will remove its self, just gently warm the oil so it is almost skin temp then put a very small amount in the ear using a dropper. if you find your ear is itchy, place a finger right behind your ear and press you'll find it closes the ear as it is compressing the ear canal, just gently rub that spot and get an appt with the doc for drops to ease the itch. i also know it has to be one of the most stressful and irritating situations poss as i have been there myself{prior to treatment for bc}, it drives you potty as all you want to do is scratch the heck out of it. i obviously don't know if any of this is what ails you ,but it is the bread and butter of any e.n.t dept. the one common thing you may be told is never stick anything smaller than your elbow in your ear. i hope this is of help to you and that it gets better soon.

Guest user
Not applicable

Re: Anyone experienced hearing probs and dizziness

Interesting that you mention this ... I started Tamoxifen in Feb and I've had what I refer to as vague hearing on and off. A couple of weeks back I also get very dizzy, mainly if I turned over in bed, but bad enuff to wake me up. My ears are also often very itchy but if I clean them there is no excess wax on the cotton bud.

Was at the doctors yesterday for a different issue and decided to mention the ear problem. As I had read others mentioning ear issues on this site I asked if it was a side effect of the good old tam... her words were 'well, it's not a known side effect ... but well, with tamoxifen anything is sort of possible'. She did check my ears and said that there was no excessive wax but I did have a pocket of fluid in my right ear canal and gave me de-congestant tablets to take.

Guest user
Not applicable

Re: Anyone experienced hearing probs and dizziness

ps just re-read this message - think they radiated my brain!! oh dear!

Guest user
Not applicable

Anyone experienced hearing probs and dizziness

Hi all

Started to take Tamoxifen last Friady - also in the middle of rads at the moment - on Sunday hearing went 'funny' muffled and couldn't hear properly - on Tuesday had severe dizziness almost to the point of falling over - lasted about an hour - returned again on Wednesday - advised by BC Nurse to discontinue Tamoxifen and recommence in a couply of weeks. Obviously I don't know the cause of symptoms (Tam, rads, ?viral) but wondered if anybody else had experienced such side effects with the Tamoxifen alone?

Janey x